Hail, Wright
- When
- May 29, 2:03 PM CST to 2:04 PM CST
- Where
- Wright County, Annandale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.367, -92.800
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 29, 9:19 AM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1019 AM CDT MON MAY 29 2006 .UPDATE... FORECAST PROBLEM IS EXTENT OF SEVERE THIS AFTERNOON AND EVENING. A QUICK GLANCE AT 12Z RUC AND NAM SHOW THAT LOW LEVEL FLOW AND BEST LOW LEVEL THETA E ADVECTION MAY BE FOCUSED IN NORTH AND EAST CWA THIS AFTERNOON AND EVENING. BETTER DEEP LAYER SHEAR ALSO FORECAST TO BE FARTHER NORTH AND EAST. HOWEVER MOST OF THE AREA WILL BE VERY UNSTABLE...AND CURRENT DOWNDRAFT CAPE VALUES IN THE 1400- 1500 RANGE SUGGEST SOME STRONG WIND POTENTIAL. WILL KEEP THE SEVERE THREAT GOING IN THE AFTERNOON AND EVENING FORECAST. HAVE RAISED MAX TEMPS IN EAST THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 300 AM CDT MON MAY 29 2006/ DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT COMPLICATED PATTERN AS COLD FRONT PROGGED TO MOVE INTO VERY UNSTABLE AIRMASS DURING THE DAY. FORCING MECHANISM/WESTERN TROUGH IS EJECTING INITIAL WAVE ACROSS CENTRAL/EASTERN DAKOTAS THIS MORNING. THIS MAY WORK INTO THE NORTHWEST PORTION OF CWA DURING THE EARLY MORNING. WILL CONTINUE LOW POP CHANCES IN THAT REGION EARLY THIS AM. SHOULD DISSIPATE AND LIFT NORTH THROUGH MIDMORNING HOWEVER. TIMING OF INITIATION OF CONVECTION THIS AFTERNOON IS PRIMARY PROBLEM OF THE DAY. APPEARS FRONT SHOULD MOVE TO NEAR A KSAZ-KILL-KMVE LINE AROUND 18Z WITH INITIATION AROUND THAT TIME. MODELS INDICATE SOME WEAK SURFACE CONVERGENCE ALONG WITH SOME LAYERED Q-VECTOR CONVERGENCE AS TROUGH APPROACHES. WILL CONTINUE OVERALL TREND OF INCREASING POPS THIS AFTERNOON. ANYTHING THAT DOES DEVELOP WILL BECOME SEVERE...WITH POTENTIAL OF HEAVY RAIN INCREASING AS OVERALL COVERAGE INCREASES. WILL MENTION SEVERE WEATHER THREAT IN ZONES ALONG WITH HEAVY RAIN THREAT IN THE HWO. AFTERNOON HIGHS WILL BE TRICKY...WITH LOWS IN THE MID 70S SOME AREAS...AND QUICK WARMING AHEAD OF FRONT...SHOULD SEE SOME LOWER 90S GAIN ACROSS EASTERN CWA. FRONT MOVES INTO WESTERN WISCONSIN DURING THE EVENING...WITH BROKEN LINE OF THUNDERSTORMS EXPECTED TO DEVELOP DURING THIS PERIOD. AGAIN SEVERE WEATHER THREAT WILL BE MENTIONED IN THE EVENING. FRONT SAGS INTO SOUTHERN WI AND IOWA OVERNIGHT...WITH PERHAPS LINGERING THREAT OF REDEVELOPMENT SOUTH OF A KEAU-KAEL LINE FOR TUESDAY AFTERNOON. TEMPERATURES COOL BACK INTO UPPER 70S TO MID 80S TUESDAY AND A FEW DEGREES COOLER FOR WEDNESDAY. NAM AND GFS DIFFER ON TIMING OF NEXT SHORT WAVE. GFS APPEARS TO MORE CONSISTENT SO WILL KEEP LOW POP MENTION IN THE NORTHERN CWA WEDNESDAY NIGHT. LONGER TERM...THURSDAY THROUGH MONDAY LONGTERM MODELS CONTINUE TO DEPICT A LONGWAVE RIDGE BUILDING OR AMPLIFY OVER THE WESTERN THIRD OF THE U.S. WITH UPPER TROUGH OVR EASTERN U.S. THIS PARTICULAR SENARIO...WILL BRING SOME MORE SEASONAL TEMPERATURES OR COOLER AIR OVER THE WESTERN GREAT LAKES DURING THE PERIOD. KEPT SOME SMALL POPS GOING FOR THURSDAY AND FRIDAY OVR PORTIONS OF OUR CWA. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JVM/JPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT MON MAY 29 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA THIS MORNING...AND INTO WESTERN WISCONSIN LATER TONIGHT. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL RAPIDLY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE LATER IN THE EVENING AS THE THUNDERSTORMS BECOME MORE NUMEROUS FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 216 PM CDT MON MAY 29 2006 MNZ042-043-291945- MORRISON-TODD- 216 PM CDT MON MAY 29 2006 AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTH OF STAPLES...OR 18 MILES NORTH OF LONG PRAIRIE...AND MOVING NORTHEAST AT 35 MPH. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL ALSO AFFECT THE COMMUNITY OF MOTLEY. LS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 232 PM CDT MON MAY 29 2006 MNZ043-044-292015- MILLE LACS-MORRISON- 232 PM CDT MON MAY 29 2006 AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WINDS UP TO 50 MPH NEAR LITTLE FALLS. THESE THUNDERSTORMS...MOVING NORTHEAST AT 35 MPH...WILL AFFECT THE COMMUNITIES OF PIERZ...LASTRUP...HARDING...AND VINELAND BETWEEN 230 PM CDT AND 315 PM CDT. LS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 PM CDT MON MAY 29 2006 MNZ070-077-292045- DAKOTA-RICE- 243 PM CDT MON MAY 29 2006 AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARIBAULT...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF BRIDGEWATER...DUNDAS...NORTHFIELD...AND RANDOLPH BETWEEN 245 PM CDT AND 345 PM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LS
The national radar mosaic for the moment the first event began.
10 hail. Local standard time, as filed.
Hail occurred at Fire Station Number 2, located near the center of town.
Fell over east side St. Paul.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505293, 5505289, 5505297, 5505290, 5505291, 5505292, 5505298, 5505294, 5505296, 5505295.